Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 1, 2012, 10:44 PM EDT for Granville County, Person County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 10:44 PM EDT (02:44 UTC)
- Expired
- Aug 1, 2012, 11:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
Counties Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WWUS82 KRAH 020244
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT WED AUG 1 2012
NCZ007-008-020345-
GRANVILLE-PERSON-
1044 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 1145 PM EDT...
AT 1043 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROXBORO...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SURL...BEREA...ROXBORO... AND OXFORD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3638 7851 3614 7871 3621 7881 3624 7880
3624 7884 3641 7908 3655 7895 3655 7893
TIME...MOT...LOC 0243Z 307DEG 13KT 3643 7892
$$
77What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:28 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 1, 8:28 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 828 PM EDT WED AUG 1 2012 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST INTO THE CAROLINAS THROUGH THURSDAY. UPPER LEVEL HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 825 PM... A FEW ISOLATED SEVERE STORMS OVER THE TRIANGLE AREA HAVE SUBDUED OVER THE PAST COUPLE OF HOURS. THIS WILL ALLOW ATTENTION TO BE TURNED TO THE NORTH WEST WHERE SEVERE ACTIVITY OVER SOUTHWESTERN VIRGINIA HAS WANED AS WELL. A FEW STRAGGLERS MAY MAKE IT INTO THE NORTHWEST PIEDMONT THIS EVENING BUT THE NEXT REAL THREAT WILL PROBABLY COME WITH SOME CONVECTION NOW TRYING TO MOVE THROUGH THE MOUNTAINS. THESE STORMS ARE ACCOMPANIED BY A SHORTWAVE THAT WILL PUSH THROUGH WESTERN NORTH CAROLINA DURING THE HOURS AROUND AND AFTER MIDNIGHT. WHILE THERE WILL BE INCREASED FORCING...INSTABILITY SHOULD DECREASE DRAMATICALLY AFTER SUNSET. THAT BEING SAID...CURRENT DCAPE VALUES AND MID LEVEL LAPSE RATES MAY HELP TO SUSTAIN AN ISOLATED DAMAGING WIND THREAT AFTER DARK IN THE WEST. THE CHANCES FOR SUSTAINING THIS THREAT PAST MIDNIGHT LOOK MEAGER AT BEST. TEMPERATURES TONIGHT SHOULD BOTTOM OUT IN THE UPPER 60S NORTHWEST TO LOW 70S SOUTHEAST. SOME MVFR FOG OR LOW STRATUS MAY BE POSSIBLE BEFORE SUNRISE THURSDAY. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 150 PM... SHORT WAVE NORTH OF THE OHIO VALLEY THIS AFTERNOON WILL DROP INTO THE NORTH CAROLINA MOUNTAINS TONIGHT AND CROSS CENTRAL NORTH CAROLINA DURING THE MORNING HOURS. NO SIGNIFICANT LOW LEVEL FORCING AND PRECIPITABLE WATERS PERHAPS AS LOW AS 1.25 INCHES. THE SHORT WAVE IS FORECAST TO BE STRONG ENOUGH TO WARRANT A RISK FOR ISOLATED THUNDERSTORMS DURING THE MORNING... WITH NORTHEAST PARTS LEAST LIKELY TO SEE RAIN. SOME SUBTLE MODEL DIFFERENCES IN PLACEMENT OF A WEAK SURFACE TROUGH FOR THE AFTERNOON. SOMEWHAT HIGH...DRY INVERTED VEE... MIXING HEIGHTS ACROSS THE NORTHWEST WILL LIMIT OR ELIMINATE CONVECTION THERE. WITH LITTLE WEAK WINDS AND ONLY HEATING AS A SIGNIFICANT CONVECTIVE TRIGGER... SEE NO MORE THAN SLIGHT RAIN CHANCES... MAINLY NEAR AND EAST OF HIGHWAY ONE. SEE LITTLE REASON FOR CONVECTION TO PERSIST PAST THE EARLY EVENING AND THE MAJORITY OF THE NIGHT TIME HOURS THROUGH THIS ENTIRE FORECAST PERIOD SHOULD BE DRY. MID LEVEL WINDS INCREASE SUBTLY FRIDAY BUT STILL UNDER FIFTEEN KNOTS. RAIN CHANCES CONTINUE TO LOOK SMALLEST NORTHWEST WHERE DRYNESS ABOVE 12000 FEET IS GREATEST. RAIN CHANCES MINIMALLY HIGHER THAN THURSDAY... BUT STILL NO MORE THAN ONE IN FIVE. THE PRESSURE GRADIENT ALOFT INCREASES OVER NORTH CAROLINA AS HIGH PRESSURE OFFSHORE BUILDS AS A LOW NORTH OF THE GREAT LAKES DEEPENS AND MOVES EAST. PRECIPITABLE WATERS PERHAPS EXCEEDING 1.75 INCHES WITH AVERAGE INSTABILITY AND POTENTIAL ENERGY AVAILABLE. RAIN CHANCES SATURDAY AFTERNOON NOT FAR FROM CLIMATOLOGY... AT ABOUT ONE IN FIVE NORTHWEST TO ONE IN THREE SOUTHEAST. 1000 TO 850 MILLIBAR THICKNESSES FOR THIS PERIOD NEAR CLIMATOLOGY AND TEMPERATURES WILL FOLLOW SUIT. MODELS INDICATE A SLIGHT DIP SATURDAY AFTERNOON... LIKELY IN RESPONSE TO MORE CLOUDINESS THAN THURSDAY OR FRIDAY. OVERNIGHT LOW TEMPERATURES UPPER 60S TO LOWER 70S. AFTERNOON HIGH TEMPERATURES MOSTLY LOWER 90S... EXCEPT UPPER 80S TO LOWER 90S SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 1055 AM WEDNESDAY... FOLLOWING THE ECMWF ENSEMBLE MEAN AND GEFS MEAN AS PREFERRED BY HPC... EXPECT THIS TO BE A VARIABLE CLOUDY AND HUMID PERIOD WITH HIGH AND LOW TEMPERATURES RUNNING WITHIN A DEGREE OR TWO OF SEASONAL NORMALS. A NORTHERN STREAM MID LEVEL TROUGH OVER EASTERN ONTARIO AND THE GREAT LAKES EARLY SUNDAY SLIDES EASTWARD ACROSS SE CANADA AND THE SAINT LAWRENCE VALLEY AND NORTHEAST STATES THROUGH MONDAY...BRINGING ITS ASSOCIATED COLD FRONT EAST TOWARD THE APPALACHIANS ON SUNDAY... THEN ALLOWING IT TO STALL ON MONDAY AS THE WAVELENGTH TO OUR NORTH BROADENS AND DEAMPLIFIES A BIT. ATLANTIC RIDGING PRECEDING THIS TROUGH SHOULD HELP SUPPRESS MOST DEEP CONVECTION OVER CENTRAL NORTH CAROLINA SUNDAY (AND PERHAPS INTO MONDAY IF THE SLOWER ECMWF IS CORRECT)... ALTHOUGH THE LOW LEVEL ONSHORE DIRECTED FLOW SOUTHEASTERLY AND SOUTHERLY FLOW AND ABOVE NORMAL PRECIPITABLE WATER IN PLACE MAY PROMOTE PATCHY SHOWERS OVER THE AREA ON SUNDAY. THE CHANCE OF SHOWERS AND STORMS IS LIKELY TO INCREASE ON MONDAY AS THE SURFACE FRONT HOLDS UP JUST TO OUR NORTHWEST WITH THE SOUTHERN REACHES OF THE DAMPENING AND DEPARTING TROUGH SHIFTING OVERHEAD... YIELDING A SUBTLE WEAKNESS IN MID LEVEL HEIGHTS OVER THE AREA... EXTENDING FROM OFF THE MID ATLANTIC COAST THROUGH THE CAROLINAS AND INTERIOR SOUTHEAST. AS THE MODELS DEPICT THE MID LEVEL TROUGH RELOADING WITH FALLING HEIGHTS OVER MANITOBA/ONTARIO/HUDSON BAY TUESDAY INTO WEDNESDAY... THIS MID LEVEL WEAKNESS ALOFT IS LIKELY TO HOLD IN OUR VICINITY THROUGH AT LEAST WEDNESDAY. THE COMPARATIVELY COOL SURFACE HIGH THAT BECOMES CENTERED OVER THE LOWER GREAT LAKES BY LATE MONDAY APPEARS UNLIKELY TO POSSESS ENOUGH DENSE AIR TO PUSH THE SURFACE FRONT FULLY THROUGH OUR AREA... AND THIS SHOULD RESULT IN A SLOW WEAKENING AND DISSIPATION OF THE BROAD DIFFUSE SURFACE FRONT THROUGH MIDWEEK... VERY TYPICAL OF SUMMERTIME FRONTAL BEHAVIOR IN THIS REGION. WITH PRECIPITABLE WATER EXPECTED TO HOLD ABOVE NORMAL... IN THE 1.6 TO 2.0 INCH RANGE... WE SHOULD SEE MORE CLOUDS THAN SUN AND DAILY SCATTERED AFTERNOON THROUGH EVENING THUNDERSTORMS... WITH LITTLE OPPORTUNITY TO PROVIDE SPECIFICITY REGARDING TIMING AND LOCATION GIVEN THE DAMP AND LOW SHEAR PATTERN AND THE ABSENCE OF STRONG LARGE SCALE FORCING FOR ASCENT. STATISTICAL GUIDANCE AND MODEL-PROJECTED THICKNESSES SUPPORT TEMPERATURES CLOSE TO NORMAL... WITH LOWS IN THE UPPER 60S TO LOWER 70S... AND HIGHS IN THE UPPER 80S TO LOWER 90S EACH DAY. -GIH && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 8 PM WEDNESDAY... 24 HOUR TAF PERIOD: SCATTERED SHOWERS AND STORMS WHICH DEVELOPED ACROSS THE TRIANGLE AREA ALONG OUTFLOW FROM EARLIER SHOWERS AND STORMS TO THE EAST OF THE AREA HAVE LARGELY DISSIPATED. THUS... HAVE REMOVED MENTION OF CONVECTION FROM THE KRDU TAF. FURTHER TO THE WEST ANOTHER MID/UPPER LEVEL DISTURBANCE IS MOVING INTO THE PORTIONS OF THE VA/NC MOUNTAINS AND WILL APPROACH AND MOVE ACROSS THE AREA TONIGHT INTO THURSDAY MORNING. THIS IMPROVING LIFT WILL CONTINUE TO PROVIDE A THREAT FOR SHOWERS AND STORMS AT LEAST ACROSS THE WESTERN PIEDMONT... INCLUDING KGSO/KINT. THUS... HAVE INCLUDED A TEMP GROUP FOR THE NEXT SEVERAL HOURS FOR THUNDERSTORMS AT KGSO/KINT (THROUGH 02Z)... ALONG WITH SUB VFR CONDITIONS AND GUSTY WINDS. ELSEWHERE... EXPECT A STABILIZING AIR MASS TO LEAD TO ONLY A SMALL CHANCE OF SHOWERS AND STORMS FOR THE REST OF THE EVENING INTO THE OVERNIGHT. LOW STRATUS AND/OR FOG WILL AGAIN BE POSSIBLE IN THE PRE-DAWN HOURS OF THURSDAY MORNING. HOWEVER... CONFIDENCE IS AGAIN LOW AND DEPENDENT ON IF ANY OF THE SHOWERS AND STORMS HOLD TOGETHER AND MOVE FURTHER EAST THAN CURRENTLY EXPECTED. THUS... WILL CONTINUE TO SHOW THE POSSIBLY FOR ONLY MVFR VISBYS WITH SOME SCATTERED LOW STRATUS (GENERALLY IN THE 08-12Z TIMEFRAME) AT ALL CENTRAL NC TAF SITES... WITH IFR CONDITIONS POSSIBLE AT KRWI. BEST CHANCE FOR AFTERNOON/EVENING SHOWERS AND STORMS IS EXPECTED TO BE ACROSS THE EASTERN/SOUTHEASTERN HALF OF CENTRAL NC ON THURSDAY. HOWEVER... EXPECTED COVERAGE TO BE ISOLATED TO LOCALLY SCATTERED. THUS... WILL LEAVE MENTION OF CONVECTION OUT OF THE TAFS FOR NOW. OUTLOOK: AFTERNOON STORMS AND EARLY MORNING STRATUS AND/OR FOG WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF STORMS EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...ELLIS SHORT TERM... LONG TERM...HARTFIELD AVIATION...BSD/99
Hazardous weather outlook, Aug 1, 10:23 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1023 AM EDT WED AUG 1 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-021115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1023 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND INTO THIS EVENING OVER THE PIEDMONT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 6:37 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT WED AUG 1 2012
NCZ008-026-012330-
FRANKLIN-GRANVILLE-
637 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE AND FRANKLIN
COUNTIES THROUGH 730 PM EDT...
AT 636 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
EAST OF CREEDMOOR...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YOUNGSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 184 AND 191.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3628 7852 3618 7851 3617 7844 3592 7826
3590 7833 3591 7835 3593 7835 3594 7839
3598 7844 3607 7868 3607 7879 3609 7881
3623 7880
TIME...MOT...LOC 2236Z 326DEG 13KT 3609 7859
ELLISLocal storm report, Aug 1, 6:51 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG 4 NW FALLS LAKE 35.97N 78.63W
08/01/2012 WAKE NC 911 CALL CENTER
WAKE CO 911 RECEIVED REPORT OF POWER LINES DOWN ON
DURHAM RD.
&&
EVENT NUMBER RAH1200806
TDHLocal storm report, Aug 1, 6:54 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 4 NE WENDELL 35.82N 78.32W
08/01/2012 WAKE NC 911 CALL CENTER
WAKE CO 911 RECEIVED REPORT OF 2 TREES DOWN ON FOWLER
RD IN ZEBULON.
&&
EVENT NUMBER RAH1200807
TDHSpecial weather statement, Aug 1, 7:23 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT WED AUG 1 2012
NCZ041-020030-
WAKE-
723 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 830 PM
EDT...
AT 723 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RDU INTERNATIONAL...OR ABOUT 9 MILES NORTHWEST OF RALEIGH...MOVING
SOUTH AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RDU INTERNATIONAL...
CARY...RALEIGH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 2 AND 11.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3576 7855 3574 7887 3587 7887 3587 7883
3593 7881 3592 7876 3595 7873 3601 7870
3602 7867
TIME...MOT...LOC 2323Z 341DEG 7KT 3590 7874
ELLISSpecial weather statement, Aug 1, 9:40 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT WED AUG 1 2012
NCZ007>009-020245-
GRANVILLE-PERSON-VANCE-
940 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN VANCE...NORTHEAST
PERSON AND NORTHERN GRANVILLE COUNTIES THROUGH 1045 PM EDT...
AT 939 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
NORTHWEST OF KERR LAKE...OR ABOUT 11 MILES NORTH OF VIRGILINA...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KERR LAKE...STOVALL...
OAK HILL AND BETHEL HILL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3652 7831 3647 7831 3630 7884 3655 7891
3655 7835
TIME...MOT...LOC 0139Z 325DEG 18KT 3670 7877
77Special weather statement, Aug 1, 10:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT WED AUG 1 2012
NCZ007-008-020345-
GRANVILLE-PERSON-
1044 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 1145 PM EDT...
AT 1043 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROXBORO...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SURL...BEREA...ROXBORO... AND OXFORD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3638 7851 3614 7871 3621 7881 3624 7880
3624 7884 3641 7908 3655 7895 3655 7893
TIME...MOT...LOC 0243Z 307DEG 13KT 3643 7892
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:40 PM EDT | Special Weather Statement | RAH | Granville | 65 min |
| Aug 2, 2:46 AM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Aug 2, 3:36 AM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| Aug 2, 4:32 AM EDT | Special Weather Statement | RAH | Randolph | 58 min |
| Aug 2, 4:51 AM EDT | Special Weather Statement | RAH | Wake | 54 min |
| Aug 2, 8:59 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 61 min |
| Aug 2, 12:17 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 58 min |
| Aug 2, 12:33 PM EDT | Special Weather Statement | RAH | Hoke | 57 min |
| Aug 2, 12:36 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 28 min |
| Aug 2, 1:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 56 min |
| Aug 2, 2:08 PM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wayne, Wilson | 112 min |
| Aug 2, 2:12 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 48 min |
| Aug 2, 2:17 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 58 min |
| Aug 2, 2:19 PM EDT | Special Weather Statement | RAH | Halifax | 56 min |
| Aug 2, 2:42 PM EDT | Areal Flood Advisory | RAH | Cumberland | 108 min |
| Aug 2, 2:46 PM EDT | Special Weather Statement | RAH | Johnston | 44 min |
| Aug 2, 3:12 PM EDT | Flash Flood Warning | RAH | Cumberland | 2 hr |
| Aug 2, 3:19 PM EDT | Special Weather Statement | RAH | Cumberland | 56 min |
| Aug 2, 3:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 22 min |
| Aug 2, 3:30 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 45 min |
| Aug 2, 3:32 PM EDT | Special Weather Statement | RAH | Halifax | 43 min |
| Aug 2, 4:01 PM EDT | Special Weather Statement | RAH | Moore | 59 min |
| Aug 2, 4:20 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 40 min |
| Aug 2, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 51 min |
| Aug 2, 4:26 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Aug 2, 4:50 PM EDT | Areal Flood Advisory | RAH | Moore | 68 min |
| Aug 2, 5:01 PM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 88 min |
| Aug 2, 5:17 PM EDT | Special Weather Statement | RAH | Lee | 58 min |
| Aug 2, 5:21 PM EDT | Flash Flood Warning | RAH | Richmond | 67 min |
| Aug 2, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 40 min |
| Aug 2, 5:49 PM EDT | Special Weather Statement | RAH | Scotland | 56 min |
| Aug 2, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 46 min |
| Aug 2, 6:56 PM EDT | Special Weather Statement | RAH | Anson | 64 min |
| Aug 2, 7:15 PM EDT | Areal Flood Advisory | RAH | Anson | 3 hr |
| Aug 2, 7:59 PM EDT | Special Weather Statement | RAH | Anson | 61 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.